MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® URETHRAL CATHETER TRAY, CLEAR PLASTIC CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® URETHRAL CATHETER TRAY, CLEAR PLASTIC CATHETER
Model Number 802214
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the nurse caring for the patient attempted to perform a straight catheterization to obtain a urine specimen.The urethral catheter folded over on itself.The customer took a new, clean, catheter and tried to perform on a manikin, and the same thing happened and the device did not do what it was supposed to do.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be "rough or irregular shape protrusions".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "remove tray lid.Place underpad beneath patient, plastic side down.Put on cuffed gloves.Position drape on patient.Open lubricant.Lubricate catheter.Open packet of swabs.Prep patient with swabs.Proceed with catheterization in usual manner.If specimen is required, fill sterile container from catheter.If urine is placed in specimen jar: secure cap.Label specimen jar.Send specimen to laboratory." h11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text: the device was not returned.

Brand Name
BARDIA® URETHRAL CATHETER TRAY, CLEAR PLASTIC CATHETER
Common Device Name
URETHRAL CATHETER TRAY
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key16536604
Report Number1018233-2023-01704
Device Sequence Number6007490
Product Code KOD
UDI-Device Identifier00801741018404
UDI-Public(01)00801741018404
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model Number802214
Device Catalogue Number802214
Device Lot NumberNGGT4452
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/21/2023
Supplement Date Received by Manufacturer04/28/2023
Initial Report FDA Received Date03/14/2023
Supplement Report FDA Received Date05/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age80 YR
Patient SexMale